Stressed related GERD?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Anxiousqueen
New Member


Date Joined Oct 2017
Total Posts : 5
   Posted 10/5/2017 4:04 AM (GMT -7)   
I have GAD and have had anxiety since I was 9 y/o. Mostly untreated. I'm only prescribed xanax; and I know that isn't a solution. I'm too ashamed of my issues to get help. I've never had digestive problems growing up. I lost my job two months ago and I moved away from my family to live with my boyfriend. Long story short, I'm under ALOT of stress. Majority of anxiety is due to health (crazy hypochondriac ) - constantly making up diseases and such then having ghost pains. When my stress levels rise, so does my obsession with my health. I was convinced I had a heart disease and I had to much time to obsess over it after I lost my job. Refused to see the doctor even though I have amazing health insurance. Everyday I was in a 24/7 anxious state believing I was about to drop dead any second. Then weeks later, I started to have indigestion problems. Mild. But i believe my anxiety made it worst.

FINALLLLY went to the doctors. Heart, lungs, literally everything about me is perfectly healthy. Doctor prescribed me zantac for GERD. Wasn't tested for it, she just agreed with my self diagnosis. Made me feel soooooo much worst. Chest tightness and problems breathing. She then prescribed me another medicine and it only made me feel more awful. I literally can't eat anything anymore without these symptoms ruining my entire day. I'd take how I felt before the medicine in a heartbeat. At least I could eat.

I read a post on here that made sense to me. They said they started to feel better after they stopped taking those meds for GERD and started to get treated for anti depression and anxiety. So, if you don't have GERD, can taking these pills make it so your stomach won't produce enough acid and you'll get a handful of other terrible side effects? confused cry cry

Like I started to get GERD symptoms anxiety can't cause the day after I took zantac. Excess saliva, hoarseness in voice, sore throat, regurgitation. I've been on it a week and its only getting worse! All I had before was a sharp pain in my upper abdominal and excessive gas after I ate. I'm starting to think I didn't have Gerd at all...if so, I hope these pills aren't destroying my esophagus.

Post Edited (Anxiousqueen) : 10/5/2017 5:27:15 AM (GMT-6)


SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 1023
   Posted 10/5/2017 6:07 AM (GMT -7)   
Hi Anxiousqueen:

I'm sorry that you are having such a difficult time. First off Zantac is not a PPI, so you shouldn't have as many side effects as you are experiencing and certainly won't destroy your esophagus. Second, you need to give the medication more than a week to notice results. Third, if you still feel that the Zantac is causing your symptoms, call your doctor and ask him for a different medication - there are a ton of them out there, and you may need a another switch - although I think your anxiety just won't let your body feel better. You said yourself that you make up diseases and have ghost pains along with health-related anxiety. If you don't feel the medicine is helping, discontinue it. IMO, your anxiety is taking over and affecting your life. I know you said that you are taking Xanax, but are you seeing someone in addition to the medication? I think that the most important thing for you is to seek advice about getting the anxiety under control. Why? because in addition to losing your job, it is consuming your life. And, most importantly, stop self-diagnosing. Quit googling your symptoms, and letting yourself believe you have some awful disease. Be happy with the fact that your testing has not shown any potential medical issues.

Sharon

Anxiousqueen
New Member


Date Joined Oct 2017
Total Posts : 5
   Posted 10/5/2017 1:04 PM (GMT -7)   
Hi Sharon, Thank you for taking your time to read and respond!
I stopped Zantac three days later because the upper chest pains - more like a heavy weight was dropped on my esophagus region than an actual pain that would last all day, and the air hungry sensation scared me off them. Also this is around the time I started to get actual GERD symptoms. I've had anxiety almost my entire life, I can decipher the difference between an anxious trigger of SOB. The Zantac side effects were nothing compared to what has been going on since I switched meds (pantoprazole 40mg) and I've taken them for a week and a half now. This air hunger feeling is nothing I've experienced before. Xanax doesn't take it away either, another indicator it isn't anxiety. These pills are making me afraid to eat because of the unbearable/ frightening outcome I feel chronically weak, but I also believe the constant stress is to blame as well. I'm only 22/f too. Barely overweight. Declared perfectly healthy by my doctor last week, besides my mental illnesses (Depression, anxiety) Neither being treated. BUT I am going to my primary doctor today again and going to ask for meds; meantime while I search for a physiologist to help me. Anxiety has destroyed my life and relationships. I feel 80 when I'm still so young. Afraid to go out, drive, etc, and it's making me physically sick and making me take medication I don't need. Hopefully everything will work out!

And my boyfriend told me the exact thing. He actually wanted to take away my phone and computer because I was obsessively googling symptoms. It's driving us both nuts.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 2:07 PM (GMT -7)
There are a total of 2,904,974 posts in 318,817 threads.
View Active Threads


Who's Online
This forum has 158187 registered members. Please welcome our newest member, Zenfinity.
382 Guest(s), 12 Registered Member(s) are currently online.  Details
RedLabel, Sophalex83, JNF, hammer8, Kat1000, ArtAngel, Jamie1970, Maverick6981, HopeNheal, dbell, FLBeachgal, iPoop